Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Shreveport, LA

February 25, 2013Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 25, 2013, 1:45 PM CST for Hempstead County, Nevada County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 1:45 PM CST (19:45 UTC)
Expired
Feb 25, 2013, 2:15 PM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:42 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 25, 12:42 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 PM CST MON FEB 25 2013

.DISCUSSION...
JUST SENT OUT A QUICK UPDATE FOR TORNADO WATCH 42 WHICH IS IN EFFECT
UNTIL 8 PM TONIGHT. LATEST RADAR IMAGERY FROM KLCH INDICATES
SUBSTANTIAL CONVECTION STREAMING NORTHEAST ALONG AND AHEAD OF AN
EASTWARD MOVING DRY LINE ALONG THE WESTERN LOUISIANA BORDER.
TORNADO WATCH COVERS ALL OF OUR LOUISIANA PARISHES AND ADJACENT
TEXAS AND ARKANSAS COUNTIES. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  38  59  35  60  34 /  30  10  10  10  10
MLU  41  57  35  61  36 /  50  10  10  10  10
DEQ  35  52  29  54  29 /  60  20  10  10  10
TXK  37  54  32  56  33 /  50  10  10  10  10
ELD  37  54  32  58  32 /  60  20  10  10  10
TYR  37  57  34  58  34 /  20  10  10  10  10
GGG  37  58  33  59  33 /  20  10  10  10  10
LFK  36  61  35  64  35 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: LAZ001-002-010-017.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: LAZ003>006-011>014-018>022.

OK...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: TXZ108>112-124>126-136>138-149>153-165>167.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
     FOR THE FOLLOWING ZONES: TXZ096-097.

&&

05/24
Hazardous weather outlook, Feb 25, 11:28 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CST MON FEB 25 2013

ARZ071>073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138-
149>153-165>167-261730-
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1128 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND
UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO
ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE
AREA. HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES MAY BE
POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT
EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG
AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY
SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND
EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108-109-111-112-261730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS-
1128 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND
UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO
ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE
AREA. SOME STORMS MAY PRODUCE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT
EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG
AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY
SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND
EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.

05

In the hours before

Special weather statement, Feb 25, 12:56 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CST MON FEB 25 2013

LAZ001-002-010-TXZ151-153-252000-
BOSSIER-CADDO-DE SOTO-PANOLA-SHELBY-
1256 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     PANOLA...
IN EASTERN TEXAS...
     SHELBY...
IN NORTHWEST LOUISIANA...
     DE SOTO...CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BOSSIER CITY...LOGANSPORT...SHREVEPORT...STONEWALL AND
     JOAQUIN...

AT 1256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JOAQUIN...OR 15 MILES NORTHEAST
OF CENTER...MOVING NORTHEAST AT 45 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

20
Local storm report, Feb 25, 12:58 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             2 E WILTON              33.74N  94.11W
02/25/2013  E1.25 INCH       LITTLE RIVER       AR   PUBLIC

&&

EVENT NUMBER SHV1300010

19
Local storm report, Feb 25, 1:22 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             PLAIN DEALING           32.91N  93.70W
02/25/2013  E1.00 INCH       BOSSIER            LA   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1300011

MDV
Local storm report, Feb 25, 1:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             NASHVILLE               33.94N  93.85W
02/25/2013  E1.00 INCH       HOWARD             AR   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1300012

MDV
Special weather statement, Feb 25, 1:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST MON FEB 25 2013

ARZ060-061-070-071-252015-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
130 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...EMMET...FULTON...GARLAND...HOPE...LEWISVILLE...
     PERRYTOWN...PRESCOTT AND WASHINGTON...

AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF GARLAND...OR 10
MILES NORTHWEST OF LEWISVILLE...MOVING NORTHEAST AT 60 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

19
Special weather statement, Feb 25, 1:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CST MON FEB 25 2013

LAZ002>004-252015-
BOSSIER-CLAIBORNE-WEBSTER-
137 PM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE...BOSSIER AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...DOYLINE...DUBBERLY...HAUGHTON...HOMER...MINDEN AND
     SIBLEY...

AT 134 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOSSIER CITY...
MOVING NORTHEAST AT 55 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:23 AM CSTSevere Thunderstorm WarningSHVBowie, Red River52 min
Feb 25, 11:42 AM CSTSevere Thunderstorm WarningSHVBowie, Cass48 min
Feb 25, 12:23 PM CSTSevere Thunderstorm WarningSHVBowie52 min
Feb 25, 12:26 PM CSTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby49 min
Feb 25, 12:46 PM CSTSevere Thunderstorm WarningSHVCass44 min
Feb 25, 1:02 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo43 min
Feb 25, 1:13 PM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine62 min
Feb 25, 1:19 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Webster41 min
Feb 25, 1:32 PM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine58 min
Feb 25, 1:47 PM CSTTornado WarningSHVBienville, Natchitoches, Red River28 min
Feb 25, 1:54 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine66 min
Feb 25, 1:59 PM CSTSevere Thunderstorm WarningSHVWebster46 min
Feb 25, 2:13 PM CSTTornado WarningSHVBienville, Natchitoches, Red River47 min
Feb 25, 2:20 PM CSTSevere Thunderstorm WarningSHVClaiborne55 min
Feb 25, 2:24 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Natchitoches, Red River and 2 more66 min
Feb 25, 2:33 PM CSTTornado WarningSHVBienville, Jackson, Lincoln42 min
Feb 25, 2:42 PM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union48 min
Feb 25, 2:53 PM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn52 min
Feb 25, 3:00 PM CSTTornado WarningSHVClaiborne, Lincoln, Union45 min
Feb 25, 3:18 PM CSTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union57 min
Feb 25, 3:24 PM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Ouachita, Winn66 min
Feb 25, 3:31 PM CSTAreal Flood AdvisorySHVBienville, Claiborne, Jackson, Lincoln, Union59 min
Feb 25, 1:06 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier39 min
Feb 25, 1:42 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada33 min
Feb 25, 2:15 PM CSTSevere Thunderstorm WarningSHVNevada15 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.